Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes aggressive behavior while treating diabetes?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3424 Questions

default
Posted on Tue, 4 Apr 2017 in Brain and Spine
Question: My husband recently started using insulin injections. Would that cause his mind to atrophy? He sits in his chair all day until bedtime reading and reacting to politics on his smartphone. Occasionaly goes outside to do yardwork for 1/2-1 hr. Then comes back in with a reason the weather or something stops him. He has recently been acting as if I am his enemy, blames me for anything he finds to be negative. Has started telling me there are things wrong with me, I am dirty (I'm not), I am losing my memory (not), and on and on. It's getting very hard for me to keep a positive attitude. Is he going crazy, or just mean?
doctor
Answered by Dr. Olsi Taka 1 hour later
Brief Answer:
Not due to insulin

Detailed Answer:
I read your question carefully and I understand your concern.

Regarding Insulin injections, they do not produce brain atrophy. They do not cause those symptoms in themselves. The only scenario where they could be involved would be if they excessively lowered his blood glucose which may be manifested with aggressive behavior. But there would usually be other symptoms and also you mention his symptoms as constant, not only occurring after an insulin shot.

As for these changes in character they can have several causes. A brain structural lesion such as a tumor or stroke in certain areas of the brain dealing with behavior may at times be the cause.
Some types of dementia may also have behavior changes as their initial manifestation.
Lastly but perhaps more likely depression may simply be the cause, changes in his health status starting new medications may have contributed to that.

So I would advise a consult with a neurologist or a psychiatrist. If neurological signs are found on physical exam which may indicate a brain lesion than imaging may be required. If there are changes indicating dementia some blood tests might be needed as well. If everything is normal, then as I said depression may be a cause and its treatment may be considered.

I remain at your disposal for other questions.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Glucose

doctor1 MD

Hello, I have a question regarding insulin resistance and dehydration. I m a Type 1 Insulin Dependent diabetic. Have been for nearly 16 years. My HA1c was last 4.9% so I keep my numbers extremely regulated. Anyways to the question, can severe dehydration lead to insulin resistance? I have some idea of the physiology but I want to understand it thoroughly. Let me give you the story first so you can maybe give me the walk through of it all especially the dehydration and insulin resistance. So after heavy drinking ( not something I do often at all....) , 6-7 hours of hard alcoholic drinks and no water during this time. I went to sleep woke up the next morning feeling very thirsty, it d been about 18 hours since I had a sip of water. So I drank some, and became nauseous. My sugars kept rising, initially was 192, ended up at 425 before I had to call 911. I was not holding down water.. my glucose was rising, I was taking massive amounts of insulin, somewhere in the 80-100 units of Humalog range. I take ~60 units in a day and this was in a matter of 12 hours probably. And my numbers did not drop. My question is why and whats the physiology behind the insulin not working? Something with the dehydration but Im not quite understand it. Please answer this if you can. Oh and I was not consuming food during this time so the glucose rise was not from carbohydrates. WWW.WWWW.WW

doctor1 MD

Hi, my name is Eva and my son (2) has Glucose galactose malabsorption. Do you know if digestive enzymes could help to ease this condition? I am also worried that in time he might have some renal or cardiovascular problems. So far he seems very healthy and is growing just fine on his fructose based diet. Thank you

doctor1 MD

18 yr old male, 5.8 115 lbs -sudden urge to urinate while at work (frequent and hardly any urine each time) NOTE: not painful or uncomfortable at all

- body aches (lower back, kneck, and occasionally arms) - minor dizzy spells- occasional tingling in hands/fingers- minor headache-minor/occasional dry cough - easily exhausted and tired- desire to sleep- sensitive to external temperatures (easily hot or cold)

Type 1 Diabetic (insulin dependent) - blood glucose levels have been normal

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

sir i am 38 years old & diabetic since 6 years... i have a sever allergy problem & increases when i take salt even in normal level. recently i felt severe burning sensation in mouth & stomach & even the lips.. i underwent endoscopy & was reported to have antral gastritis. since then i used Razo-D & found that it was more severe & my physician changed the medication to veloz-D .. even that didnot seem helpful because they led to diarrhoea.. i stopped the medication & ate only boiled vegetables... everything went on well. now i stopped taking medicines for diabetes as they are lowering glucose levels... to control gastritis what should i do ?? my weight is 45kgs